Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 138, NWS Mobile, AL

August 20, 2014Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Aug 20, 2014, 4:02 PM CDT for Okaloosa County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 4:02 PM CDT (21:02 UTC)
Expired
Aug 20, 2014, 4:35 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1860 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS54 KMOB 202102
SVRMOB
FLC091-202200-
/O.NEW.KMOB.SV.W.0138.140820T2102Z-140820T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 500 PM CDT

* AT 402 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 4 MILES NORTHWEST OF WRIGHT...OR 7
  MILES NORTHWEST OF CINCO BAYOU...AND MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WRIGHT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3049 8647 3040 8673 3057 8680 3057 8663
TIME...MOT...LOC 2102Z 314DEG 2KT 3051 8668

$$
1 follow-up statement
316 
WWUS54 KMOB 202135
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
435 PM CDT WED AUG 20 2014

FLC091-202145-
/O.CAN.KMOB.SV.W.0138.000000T0000Z-140820T2200Z/
OKALOOSA FL-
435 PM CDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN OKALOOSA COUNTY...

AT 434 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHWESTERN
OKALOOSA COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

LAT...LON 3049 8647 3040 8673 3057 8680 3057 8663
TIME...MOT...LOC 2135Z 314DEG 2KT 3050 8666

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:38 PM CDT, 24 minutes earlier.

Area forecast discussion, Aug 20, 3:38 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT WED AUG 20 2014

...ELEVATED TO HIGH AFTERNOON HEAT INDEX VALUES FORECAST TO CLOSE OUT
THE WEEK AND CONTINUE INTO THE WEEKEND...

...FORECAST HEAT INDICES MAY LEAD TO OCCURRENCES OF HEAT RELATED
ILLNESS OVER THE NEXT SEVERAL DAYS...

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...FOR TONIGHT AND
THURSDAY...WELL DEFINED MID LEVEL RIDGE WAS ANALYZED FROM THE
BAHAMAS...EXTENDING WEST ACROSS THE GULF AND POKING NORTHWEST ACROSS
LOUISIANA AND ARKANSAS. THERE ARE SUBTLE MID LEVEL IMPULSES
NORTHWEST OF THE RIDGE FROM THE LOWER MISSISSIPPI VALLEY TO OVER THE
WESTERN FLORIDA PANHANDLE. THE ATMOSPHERE REMAINS QUITE MOIST AND
UNSTABLE WITH PRECIPITABLE WATER VALUES RANGING FROM 1.8 TO 2 INCHES
AND CONVECTIVE AVAILABLE POTENTIAL ENERGY FROM 3500 TO 4500 J/KG
RESPECTIVELY. DESPITE THE DEEP LAYER RIDGE...ENOUGH INSTABILITY AND
MOISTURE PRESENT IS SUPPORTING ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON. THIS IS CONSISTENT WITH LATEST RADAR
TRENDS AND OUTPUT FROM THE LATEST SHORT RANGE HIGH RESOLUTION
MESOSCALE MODELS.

THIS AFTERNOON'S WET MICROBURST RISK IS HIGH FOR STRONGEST STORMS
TODAY TO CONTAIN STRONG WIND GUSTS IN EXCESS OF 40 MPH. FREQUENT
LIGHTNING AND LOCALLY HEAVY RAIN WILL ALSO BE A HAZARD IN STORMS. A
FEW SEVERE STORMS NOT OUT OF THE QUESTION WITH THE MAIN HAZARD IN
THESE BEING POTENTIAL OF DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

FORECASTERS CALL FOR ISOLATED STORMS CARRYING OVER INTO THE
EVENING...NORTH OF THE COAST...BEFORE DISSIPATING AS THE ATMOSPHERE
STABILIZES OVERNIGHT. OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MID
70S. MID LEVEL RIDGE OVER THE GULF SHOWS MORE AMPLIFICATION ON
THURSDAY...ALLOWING FOR HOT DAYTIME TEMPERATURES WITH HIGHS MOSTLY
RANGING FROM 94 TO 98 NORTH OF THE BEACH AREAS. AFTERNOON HEAT
INDICES RANGE FROM 102 TO 107. ISOLATED AFTERNOON STORMS. /10

FOR THURSDAY NIGHT THROUGH SATURDAY NIGHT...AN UPPER HIGH CENTERED
OVER THE CENTRAL GULF COAST STATES SHIFTS NORTHWARD SOMEWHAT THROUGH
THE PERIOD AS THE ASSOCIATED UPPER RIDGE AMPLIFIES.  A SERIES OF
SHORTWAVES STILL LOOK SET TO DEVELOP A SURFACE LOW OVER THE CENTRAL
EAST COAST ON FRIDAY WITH A WEAK SURFACE TROF EXTENDING INTO
SOUTHERN ALABAMA WHICH REMAINS THROUGH SATURDAY.  A SURFACE RIDGE
OTHERWISE PERSISTS OVER THE NORTHERN GULF THROUGH SATURDAY AND DEEP
LAYER MOISTURE INCREASES SOMEWHAT WITH PRECIPITABLE WATER VALUES
NEAR A SEASONABLE NORMAL 1.7 INCHES THURSDAY NIGHT TRENDING TO 1.8
INCHES BY SATURDAY.  WITH A WEAK PRESSURE GRADIENT OVER THE AREA AND
DEEP LAYER SUBSIDENCE...DAYTIME HIGH TEMPERATURES WILL CLIMB INTO THE
UPPER 90S FOR MUCH OF THE AREA BOTH FRIDAY AND SATURDAY EXCEPT FOR
MID 90S NEAR THE COAST.  THIS RESULTS IN HEAT INDEX VALUES OF 103 TO
107 FOR MUCH OF THE AREA...WITH A FEW LOCATIONS AROUND
108...ESPECIALLY OVER THE NORTHWEST FLORIDA PANHANDLE.  AS HIGHS ON
FRIDAY ARE SLIGHTLY HIGHER THAN SATURDAY DUE TO SOMEWHAT STRONGER
DEEP LAYER SUBSIDENCE...MAY EVEN SEE SOME HEAT INDEX VALUES AROUND
110 OVER THE NORTHWEST FLORIDA PANHANDLE.  HAVE ISSUED A SPECIAL
WEATHER STATEMENT TO ADDRESS THE POTENTIALLY DANGEROUS HEAT
CONDITIONS WILL WHICH PERSIST THROUGH THE WEEKEND.  WILL HAVE DRY
CONDITIONS EACH NIGHT ALTHOUGH MAY SEE A FEW LINGERING STORMS...JUST
NOT ENOUGH COVERAGE TO WARRANT INCLUSION OF A SLIGHT CHANCE POP.
WILL HAVE SLIGHT CHANCE POPS FOR THE SOUTHERN HALF OF THE EACH EACH
AFTERNOON AS THE SEA BREEZE WILL BE ABLE TO GENERATE ISOLATED
STORMS.  THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING
AND GUSTY WINDS. /29

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...AN UPPER HIGH CENTERED NEAR
THE MID MISSISSIPPI RIVER VALLEY WEAKENS SOMEWHAT WHILE SHIFTING
SLOWLY EASTWARD TO THE EAST CENTRAL COAST BY WEDNESDAY.  A WEAK
SURFACE TROF PERSISTS OVER THE FORECAST AREA ON SUNDAY THEN SHIFTS
INTO THE NORTHERN GULF AND LOOKS TO DISSIPATE ON MONDAY AS A SURFACE
RIDGE BUILDS INTO THE REGION FROM THE NORTH AND REMAINS OVER THE
INTERIOR GULF COAST STATES THROUGH WEDNESDAY.  DEEP LAYER MOISTURE
INCREASES THROUGH SUNDAY WITH PRECIPITABLE WATER VALUES REACHING
2.25-2.35 INCHES...OR UP TO 140 PERCENT OF NORMAL...THEN MAY
DECREASE TO 1.7 TO 2.0 INCHES THROUGH WEDNESDAY BUT STILL AT LEAST
REMAINS ABOVE SEASONABLE VALUES.  SLIGHT CHANCE POPS ON SUNDAY ARE
FOLLOWED BY CHANCE POPS FOR MOST OF THE AREA MONDAY AND TUESDAY WITH
SLIGHT CHANCE TO CHANCE POPS FOR WEDNESDAY.  DAYTIME HIGHS WILL
REMAIN WELL ABOVE SEASONABLE VALUES ON SUNDAY WITH UPPER 90S INLAND
RANGING TO MID 90S NEAR THE COAST...THEN HIGHS MODERATE GRADUALLY TO
SEASONABLE VALUES IN THE LOWER 90S BY WEDNESDAY.  HEAT INDEX VALUES
OF AT LEAST 102 TO 107 WILL OCCUR ON SUNDAY WITH A FEW SPOTS AROUND
108 AND SIMILAR VALUES ARE EXPECTED ON MONDAY AS WELL...AFTER WHICH
PROGRESSIVELY LOWER HEAT INDEX VALUES OCCUR AS THE DAYTIME HIGHS
TREND TOWARDS SEASONABLE VALUES. /29

&&

.AVIATION (18Z ISSUANCE)...BEGINNING TO SEE SOME ISOLATED TO
SCATTERED TSRA DEVELOPING ALONG AND NORTH OF THE I-10 CORRIDOR. AT
THIS TIME...IT APPEARS STORMS WILL STAY NORTH OF THE
TERMINALS...CLOSER TO A SLOW NORTHWARD ADVANCING SEABREEZE BOUNDARY.
AFTERNOON TSRA MOVES GENERALLY EAST AT AROUND 10 KNOTS. SCATTERED
AFTERNOON CU BASES 2500 TO 3500 FT. VFR CONDITIONS FORECAST TONIGHT.
LIGHT SOUTHWEST WIND THROUGH THE AFTERNOON...BECOMES VARIABLE AFTER
21.03Z. /10

&&

.MARINE...A PERSISTENT RIDGE OF SURFACE HIGH PRESSURE CONTINUES OVER
THE GULF...RESULTING IN A LIGHT WESTERLY COMPONENT TO THE WIND FLOW
OVER THE NEXT SEVERAL DAYS. LATEST FORECAST CALLS FOR LITTLE CHANGE
IN SEAS...1 TO 2 FEET THROUGH THE WEEKEND. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  95  75  97  75 /  10  20  10  20  10
PENSACOLA   76  94  77  97  77 /  10  20  10  20  10
DESTIN      77  92  79  95  80 /  10  20  10  20  10
EVERGREEN   71  97  72  99  73 /  20  20  05  20  10
WAYNESBORO  72  97  73  98  71 /  20  10  05  10  10
CAMDEN      72  98  72  99  73 /  20  10  10  10  10
CRESTVIEW   71  97  72  99  73 /  20  20  10  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 20, 3:55 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT WED AUG 20 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-212100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
355 PM CDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS TO CARRY OVER INTO THE EVENING. SOME OF THE
STRONGER EVENING STORMS MAY CONTAIN BRIEF STRONG WIND GUSTS IN
EXCESS OF 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. A FEW
STORMS MAY BECOME BRIEFLY SEVERE...WITH LOCALIZED DAMAGING WIND GUSTS
IN EXCESS OF 60 MPH.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED TO HIGH AFTERNOON HEAT INDICES MAY BRING AN INCREASE IN
OCCURRENCE OF HEAT RELATED ILLNESS HEADING INTO THE WEEKEND. HEAT
ADVISORIES MAY BECOME POSSIBLE OVER PORTIONS OF THE AREA FRIDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-212100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
355 PM CDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 20, 1:11 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
111 PM CDT WED AUG 20 2014

ALZ060-201900-
COVINGTON AL-
111 PM CDT WED AUG 20 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COVINGTON COUNTY IN
SOUTHWEST ALABAMA...THROUGH 200 PM CDT...

AT 111 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
ANDALUSIA...OR 3 MILES SOUTH OF RIVER FALLS...AND MOVING SOUTHEAST AT
10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HORN HILL...          SANFORD...            RIVER FALLS...
  LIBERTYVILLE...       HEATH...              CAROLINA...
  BABBIE...             ANDALUSIA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS BETWEEN 40 AND 50
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Aug 20, 1:40 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT WED AUG 20 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-210645-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
140 PM CDT WED AUG 20 2014

...POTENTIALLY DANGEROUS HEAT CONDITIONS THROUGH THE WEEKEND...

HIGH PRESSURE OVER THE REGION WILL ALLOW FOR PROGRESSIVELY HOTTER
TEMPERATURES THROUGH FRIDAY WITH NO RELIEF EXPECTED OVER THE WEEKEND.
HIGH TEMPERATURES ON THURSDAY WILL RANGE FROM AROUND 97 OVER INLAND
AREAS TO 92 NEAR THE IMMEDIATE COAST. HOTTER TEMPERATURES ARE
EXPECTED ON FRIDAY WITH HIGHS RANGING FROM AROUND 99 INLAND TO AROUND
95 AT THE IMMEDIATE COAST. HIGHS ON SATURDAY AND SUNDAY WILL BE
SIMILAR AND RANGE FROM AROUND 98 INLAND TO 94 AT THE COAST.

WITH PLENTY OF GULF MOISTURE STILL OVER THE REGION...HEAT INDEX
VALUES WILL BE AT LEAST 102 TO 107 EACH AFTERNOON...AND AREAS CLOSER
TO THE COAST WILL HAVE LOCATIONS AROUND 108...POSSIBLY AROUND 110 ON
FRIDAY WHEN THE HOTTEST TEMPERATURES ARE EXPECTED.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY
THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...CRAMPS OR IN
EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE
CONDITIONS.

PERSONS WORKING OR PLAYING SPORTS OUTDOORS FROM LATE MORNING THROUGH
THIS AFTERNOON ARE URGED TO DRINK PLENTY OF WATER AND SPORT DRINKS...TAKING
FREQUENT BREAKS TO PREVENT OVERHEATING. REFRAIN FROM THE INTAKE OF
CAFFEINATED AND ALCOHOLIC BEVERAGES. REMEMBER TO CHECK ON RELATIVES
AND NEIGHBORS...ESPECIALLY THE ELDERLY TO MAKE SURE THEY HAVE
ADEQUATE AIR CONDITIONING.

ALSO...DO NOT FORGET ABOUT YOUR PETS. PETS SHOULD BE BROUGHT
INDOORS...ESPECIALLY DURING THE HEAT OF THE DAY. IF PETS MUST BE
KEPT OUTDOORS...PROVIDE SHADE AND PLENTY OF FRESH WATER. LIVESTOCK
ARE ALSO VULNERABLE.

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.